Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Local boundedness and continuity for a functional equation on topological spaces

Author: C. T. Ng
Journal: Proc. Amer. Math. Soc. 39 (1973), 525-529
MSC: Primary 39A40
MathSciNet review: 0318719
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is known that the locally bounded solutions $ f$ of Cauchy's functional equation $ f(x) + f(y) = f(x + y)$ on the reals are necessarily continuous. We shall extend this result to the functional equation $ f(x) + g(y) = h(T(x,y))$ on topological spaces.

References [Enhancements On Off] (What's this?)

  • [1] J. Aczél, Lectures on functional equations and their applications, Mathematics in Science and Engineering, Vol. 19, Academic Press, New York-London, 1966. Translated by Scripta Technica, Inc. Supplemented by the author. Edited by Hansjorg Oser. MR 0208210
  • [2] M. G. Darboux, Sur le théorème fondamental de la géométrie projective, Math. Ann. 17 (1880), no. 1, 55–61 (French). MR 1510050, 10.1007/BF01444119
  • [3] J. L. Denny, Cauchy’s equation and sufficient statistics on arcwise connected spaces, Ann. Math. Statist. 41 (1970), 401–411. MR 0261733
  • [4] C. T. Ng, On the functional equation $ f(x) + \sum\nolimits_{i = 1}^n {{g_i}({y_i}) = h(T(x,{y_1},{y_2}, \cdots ,{y_n}))} $, Ann. Polon. Math. 27 (to appear).
  • [5] J. Pfanzagl, On a functional equation related to families of exponential probability measures, Aequationes Math. 4 (1970), 139–142. MR 0272091
  • [6] -, On the functional equation $ \varphi (x) + \varphi (y) = \psi (T(x,y))$, Aequationes Math. 6 (1970), 202-205.
  • [7] Raymond Louis Wilder, Topology of Manifolds, American Mathematical Society Colloquium Publications, vol. 32, American Mathematical Society, New York, N. Y., 1949. MR 0029491

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 39A40

Retrieve articles in all journals with MSC: 39A40

Additional Information

Keywords: Functional equations, local boundedness, connected, locally connected, continuous
Article copyright: © Copyright 1973 American Mathematical Society